Jonathan Mock Beck

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search

Jonathan Mock Beck (aka Jon Beck; 11 November 1935 – 11 March 2006, Somerville, Massachusetts) was an American mathematician, who worked on category theory and algebraic topology.[1]

Career[edit]

Beck received his PhD in 1967 under Samuel Eilenberg at Columbia University.[2] Beck was a faculty member of the mathematics department of Cornell University and of the University of Puerto Rico. He is known for the eponymous Beck's tripleableness (monadicity) theorem and the Beck–Chevalley condition.

Publications[edit]

  • Beck, J. (1969). "On H-spaces and infinite loop spaces". Category Theory, Homology Theory and their Applications. III. pp. 139–153. doi:10.1007/BFb0081961.
  • Beck, Jonathan Mock (2003) [1967], "Triples, algebras and cohomology" (PDF), Reprints in Theory and Applications of Categories, Columbia University PhD thesis, 2: 1–59, MR 1987896

References[edit]